Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Sep 25, 2024, 10:50 AM CDT for Elmore County, Macon County, Montgomery County, Alabama. It took effect at Sep 27, 2024, 6:18 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2024, 10:50 AM CDT (15:50 UTC)
- In effect from
- Sep 27, 2024, 6:18 AM CDT
- Expired
- Sep 26, 2024, 9:46 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elmore County, AL, Macon County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 17 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Milstead (MILA1). The gauge peaked at 7.93 ft at Sep 27, 2024, 12:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 40 ft
- Moderate stage
- 46 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
906
WGUS44 KBMX 251550
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1050 AM CDT Wed Sep 25 2024
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At Milstead affecting Macon, Montgomery and
Elmore Counties.
.Heavy rainfall expected from an approaching cold front, and
eventually Hurricane Helene, will create a significant rainfall
event over the next 72 hours across the Tallapoosa Basin. This
expected rainfall will allow for rises along the Tallapoosa River
Basin basin and a flood warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
The next statement will be issued late tonight, or sooner if
conditions warrant.
&&
ALC051-087-101-260700-
/O.NEW.KBMX.FL.W.0039.240927T1118Z-240928T1621Z/
/MILA1.1.ER.240927T1118Z.240927T1800Z.240928T0420Z.NO/
1050 AM CDT Wed Sep 25 2024
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO LATE SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tallapoosa River at Milstead.
* WHEN...From Friday morning to late Saturday morning.
* IMPACTS...At 15.0 feet, Overflow of pasture lands occurs. Cattle
may need to be moved if higher stages are forecast.
At 25.0 feet, Considerable low land flooding occurs. Livestock
should be moved to higher ground.
At 40.0 feet, Extensive flooding of pasture lands in the area
occurs.
At 46.0 feet, Flooding of some roads in the area begins.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Wednesday the stage was 2.4 feet.
- Forecast...The river is expected to rise above flood stage
Friday morning to a crest of 42.8 feet early Friday
afternoon. It will then fall below flood stage late Friday
evening.
- Flood stage is 40.0 feet.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
882 follow-up statements
864
WGUS84 KBMX 260043
FLSBMX
Flood Statement
National Weather Service Birmingham AL
743 PM CDT Wed Sep 25 2024
...The Flood Warning continues for the following rivers in Alabama...
Tallapoosa River At Milstead affecting Montgomery, Macon and
Elmore Counties.
.Heavy rainfall expected from an approaching cold front, and
eventually Hurricane Helene, will create a significant rainfall
event over the next 48 hours across the Tallapoosa Basin. This
expected rainfall will allow for rises along the Tallapoosa River
Basin basin and a Flood Warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
The next statement will be issued Thursday morning, or sooner if
conditions warrant.
&&
ALC051-087-101-261545-
/O.EXT.KBMX.FL.W.0039.240927T1930Z-240928T1400Z/
/MILA1.1.ER.240927T1930Z.240928T0000Z.240928T0200Z.NO/
743 PM CDT Wed Sep 25 2024
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY AFTERNOON TO LATE
SATURDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tallapoosa River at Milstead.
* WHEN...From Friday afternoon to late Saturday morning.
* IMPACTS...At 40.0 feet, Extensive flooding of pasture lands in the
area occurs.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Wednesday the stage was 5.9 feet.
- Forecast...The river is expected to rise above flood stage
early Friday afternoon to a crest of 41.2 feet Friday
evening. It will then fall below flood stage late Friday
evening.
- Flood stage is 40.0 feet.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
12/Robinson431
WGUS84 KBMX 261446
FLSBMX
Flood Statement
National Weather Service Birmingham AL
946 AM CDT Thu Sep 26 2024
...The Flood Warning is cancelled for the following rivers in
Alabama...
Tallapoosa River At Milstead affecting Elmore, Macon and
Montgomery Counties.
.Continuous, and at times, heavy rainfall is expected from Hurricane
Helene over the next 24 to 36 hours across the Tallapoosa Basin. This
expected rainfall will allow for rises along the Tallapoosa River
Basin basin. At this time, the updated projected rainfall amounts
and upstream releases are not expected to be enough to push the
Milstead area into flood. However, significant rises are still
expected along this segment of the river.
ALC051-087-101-261600-
/O.CAN.KBMX.FL.W.0039.240927T1930Z-240926T1446Z/
/MILA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 AM CDT Thu Sep 26 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tallapoosa River At Milstead.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Thursday the stage was 3.1 feet.
- Forecast...The river is expected to rise to a crest of 33.6
feet early Saturday afternoon.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
88What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:53 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 25, 6:53 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 653 AM CDT Wed Sep 25 2024 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 337 AM CDT WED SEP 25 2024 A pre-frontal trough is currently moving toward I-65 this morning with a cold front nearing the Alabama line from the northwest. Rainfall has decreased a touch along the first boundary, but additional showers and storms have developed in Mississippi ahead of the front and will sweep through the area this morning. This area will likely expand into the southeast during the afternoon ahead of the boundary. There is a small chance of seeing a severe storm or two with damaging winds and a brief tornado possible through the afternoon. As we move through tonight, we will see the influx of moisture from the outer stretch of Helene. This will increase shower activity in the east and spread northward through the night. Showers will continue through the night and into the day Thursday, well ahead of the center of the storm. We will see some substantially high rainfall totals across the east well ahead of the storm. Localized flooding may occur in the east. Therefore, a flash flood watch is in effect. The center of Helene is forecast to arrive onshore around sunset Thursday night. Current forecast keeps the area on the west edge of the storm, so tornadoes should not be an issue. With the current track, our tropical wind gusts have increased and we now have a 30 to 40 percent chance at seeing tropical force winds in the southeastern area. If these numbers increase with the next update or two, we will have to consider a tropical storm watch for a few counties. At minimum a wind advisory will be needed overnight Thursday night into Friday morning, but still too early for that. The biggest impact through Friday morning will be the copious amounts of rain in the east. If you live in flood prone areas in the east, you need to make plans now on what you need to do. 16 && .LONG TERM... (Friday through next Tuesday) Issued at 337 AM CDT WED SEP 25 2024 Helene is expected to weaken to a tropical depression by Friday morning and then quickly becomes absorbed into the larger-scale cut- off low by Friday evening. There will be some wrap-around rainfall across the northern half of Central AL during the day on Friday before dry air gets wrapped in, decreasing the footprint of rainfall around the cut-off low Saturday through Sunday. This cut-off low persists over the region through at least Monday before shifting to our east Monday night into Tuesday. I won't completely rule out some lingering shower activity under the closed upper level low over the weekend, but most guidance keeps the area rain-free, so my confidence to mention any rain chances is too low right now, but it's something we'll need to watch for in the next few days. 25/Owen && .AVIATION... (12Z TAFS) Issued at 646 AM CDT WED SEP 25 2024 A slow-moving pre-frontal trough will continue to move slowly southeastward today. Highest rain probabilities will be across TCL/BHM/EET/ANB/ASN through the morning, shifting to MGM/ANB by the afternoon. MVFR cigs are also expected to develop late morning and may temporarily drop to IFR. Winds will be light through the morning, becoming northeasterly to easterly at 4 to 7 kts after 15z. Even lower ceilings are expected late in the period but focused on the short term lines to keep the TAF from being to verbose. 16 && .FIRE WEATHER... Increasing rain chances expected today through Thursday as a frontal boundary stalls across the area. Tropical moisture builds into the area ahead of the potential tropical cyclone today through Friday keeping Min RHs 60-70%+. Winds increase substantially on Thursday as the tropical system approaches. Gusts could exceed 30mph in the eastern half of Central AL. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 78 66 73 62 / 80 70 90 90 Anniston 78 67 75 65 / 80 80 100 90 Birmingham 78 66 74 64 / 80 60 80 80 Tuscaloosa 78 65 78 64 / 80 40 60 60 Calera 79 67 76 65 / 70 60 80 80 Auburn 80 70 76 65 / 90 90 100 90 Montgomery 84 70 76 65 / 90 90 90 80 Troy 82 70 74 64 / 90 90 100 80 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch from 1 PM CDT this afternoon through Friday morning for the following counties: Barbour-Bullock-Calhoun-Chambers- Cherokee-Clay-Cleburne-Coosa-Elmore-Etowah-Lee-Macon-Montgomery- Pike-Randolph-Russell-St. Clair-Talladega-Tallapoosa. && SHORT TERM...16 LONG TERM....25 AVIATION...16
Hazardous weather outlook, Sep 25, 4:52 AM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 452 AM CDT Wed Sep 25 2024 ALZ011>015-017>050-261300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 452 AM CDT Wed Sep 25 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms are possible between 10 am and 4 pm today. Damaging winds up to 60 mph and a brief tornado are possible generally in the southeastern half of Central Alabama. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rainfall associated with an approaching tropical system may lead to flooding for portions of the eastern half of Central Alabama Thursday through early Friday. Gusty winds will also be possible Thursday through early Friday with wind gusts 30-40 mph possible in the eastern half of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Today through early Friday.
In the hours before
Special weather statement, Sep 25, 9:33 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
933 AM CDT Wed Sep 25 2024
ALZ019-021-251500-
Calhoun AL-Cleburne AL-
933 AM CDT Wed Sep 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALHOUN AND
SOUTHERN CLEBURNE COUNTIES THROUGH 1000 AM CDT...
At 933 AM CDT, Doppler radar was tracking a strong thunderstorm near
Delta, or 9 miles southeast of Oxford, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Heflin, Edwardsville, Abernathy, Lake Cleburne, Hollis Crossroads,
Chalafinnee, Choccolocco, and Camp Sequoyah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3349 8559 3350 8577 3352 8581 3377 8566
3366 8539
TIME...MOT...LOC 1433Z 216DEG 24KT 3353 8568
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:59 PM CDT | Flood Watch | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more | 57 hr |
| Sep 25, 9:33 AM CDT | Special Weather Statement | BMX | Cleburne | 27 min |
| Sep 25, 10:17 AM CDT | Tropical Storm Warning | BMX | Barbour, Bullock, Chambers, Cherokee, Cleburne, Lee and 4 more | 42 hr |
| Sep 25, 10:43 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 34 hr |
| Sep 25, 10:46 AM CDT | River Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 34 hr |
| Sep 25, 1:21 PM CDT | Areal Flood Advisory | BMX | Montgomery | 54 min |
| Sep 25, 1:38 PM CDT | Areal Flood Advisory | BMX | Chambers, Lee | 3 hr |
| Sep 25, 2:08 PM CDT | Special Weather Statement | BMX | Bullock | 37 min |
| Sep 25, 2:51 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Sep 25, 3:01 PM CDT | Flash Flood Warning | BMX | Chambers, Lee | 3 hr |
| Sep 25, 3:38 PM CDT | Special Weather Statement | BMX | Russell | 52 min |
| Sep 25, 3:49 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 26 more | 54 hr |
Nearby
River Flood Warnings in Alabama, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.